So as a full time employee working a manual labor job, student, and film score producer, I'm usually stressed to hell and more than willing to try new nootropics with anxiolyic properties. Noopept has been my daily driver for its ability to reliably induce a state of mental clarity, but it's effects on mood are variable for me. I decided to try fasoracetam to see what it could offer.
The first time I took it, I ingested 20mg on an empty stomach. Within 20 minutes my visual field was more saturated and I had that 'benzodiazepine' sense of calmness - which is strange because I thought that GABA B upregulation happens over the course of weeks with this compound. In any case, the mellow clarity was welcome and I was impressed that it seemed to have no effect on my cognition. A bit of stimulation not unlike Semax accompanied the relaxation, and the over all effect was very nice. I haven't noticed any change in cognition so far, but this definitely does a great job boosting my mood. My ability to compose music went through the roof - creativity was enhanced and I could focus for stupifying periods of time. My mental workspace seemed enlarged, as i would find myself mentally composing during repetitive tasks at work and organizing my thoughts visually with complete ease. High level conceptualization was less distracting and I could get to the 'essence of things easier without worrying about my decisions.
After two weeks, the effects still seem stable, if not increasing slightly. Unfortunately, I began to develop 'brain zaps' upon filling asleep that were exactly like the ones I experienced withdrawing from an SSRI once. These zaps, over time, lasted longer: my teeth would clench and I would sort of hallucinate vividly for around 10 seconds during it. The clenching would get worse and worse like a revving engine until I snapped out of it. This is not sleep paralysis or a dream, this is different and unique. Additionally, around this time, I would hallucinate during the day if I closed my eyes for more than 4 or 5 seconds. It got to the point where these hallucinations would momentarily intrude into my stream of consciousness for no apparent reason, resulting in an embarrassing moment where I talked to someone in class for about 10 seconds who was not there! These effects, toward the end, were insanely similar to hallucinations imposed by deliriants. These effects lasted for about 40 hours after stopping the compound and have not returned. Most of the nootropics effects still seem to be operative almost one month later though.
Over all, this is a promising compound with a solid spectrum of effects. But something about my brain just didn't get along with it. mGlurs are a very broadly acting subset of receptors and its entirely possible that i have some small genetic difference that caused a downstream imbalance. I would advise anyone taking this to be aware that it might cause some strange effects once receptors downstream from your mGlurs begin to upregulate/downregulate due to the formers agonization, which is where I hypothesize that I ran into problems.